Bloody nose

Options
EissetB
EissetB Member Posts: 133

Is it one of the reactions from folfox to experience nose bleed? Is there of you had this experience while on folfox? I had it and having headache too. So scared now. The bleeding isn't constantly but off & on. On headache, I took Tylenol 500mg. It helps the headache go away for a few hours or so. I still have 4 infusions to go & as of now I get so tired and lightheaded. My onc doesn't want to skip anymore of the scheds.

Comments

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    It is normal...

    to have nose bleeds.  I had them throughout my FOLFOX treatments, and if my nose wasn't bleeding, then I had the BIGGEST bloody boogers known to man. They were huge, and I had to pick them out, as they felt like razor blades up my nose. Good job I spent allot of time alone. HA!

    I don't know about the headaches. That was one side effect I was spared from. 

    Tru

  • EissetB
    EissetB Member Posts: 133
    Options
    Whew!! I am glad it's a

    Whew!! I am glad it's a normal part of the therapy. I was scared that I might now have a brain tumor because of the nosebleed (sigh). Felt a little better now. Thanks, Sue!! About the headache, I am thinking it's from not sleeping well plus from anxiety. Again, thank you! God bless us all. Big hugs to you!!

    Eisset

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Dehydration

    that can cause headaches as well. 

    Tons of things cause headaches, but every last one of us will jump to the same conclusion as you did. I remember my big toe hurting once, and I thought for sure I had bone cancer.

    You're doing well to come here with your concerns. Still be sure to run them by your Oncologist though, just for good measure. 

    Tru 

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Common

    My husband used to tell me when my nose was bleeding because he would be looking at me when it started.  Just let your oncologist know.  It's common but scary.  That drug is nasty and so are the side effects.

    Kim

  • EissetB
    EissetB Member Posts: 133
    Options
    Thank you, Annabelle!! Yes,

    Thank you, Annabelle!! Yes, this therapy is very scary!! My surgeon is urging me to eat a lot of food that are high in protein just because my body needs it most this time. I am only 105lbs right now and haven't gaining any weight since the therapy started. I was 115lbs then. Hoping to regain weight after this therapy is over....(wishful thinking)

  • Bellen
    Bellen Member Posts: 281 Member
    Options
    Nose bleeds

    I am having avastin and folfiri chemo (with irinotecan instead of oxyplatin)cocktail.  I have been told that the avastin can cause the nose bleeds.  I have nose bleeds and scabbing after every chemo.  I have been using seccaris - a nasal gel that moisturizes and it seems to help to reduce the bleeding and soreness.  Also, I sometimes have bloody mucus for a few days after chemo.  I believe a lot of it is related to avastin. 

  • Woodytele
    Woodytele Member Posts: 163
    Options
    Avastin

    i agree, it's probably the Avastin. When I stopped the avastin, the bloody crusty boogers stopped. 

  • Hope4LRC
    Hope4LRC Member Posts: 9
    Options
    Ocean nasal spray

    I just finished my 12 chemo treatments fot stage 3c colon on August 2.  I was getting bloody noses and a pinchy feeling in my nose (like a hair had been pulled).  I mentioned it to one of the infusion nurses and she told me about a nasal spray called Ocean.  It worked great for me.  Everything on me has been very dry during treatment, from my skin to my hair to my nose.  The spray helped a lot and you can use it as often as you want because it is just saline.